Holba' Pisachi' Native Film Festival

Native Film Festival and Workshop in Sulphur!

The Chickasaw Cultural Center located in Sulphur, Oklahoma is hosting a very special film festival. Featuring 19 films, visitors can enjoy native themes of work at the Chickasaw Cultural Center’s Holba 'Pisachi' Native Film Festival and Workshop. This year’s theme is “Natives in Motion: Producing Media Myriads to Inspire Through the Art of Cinema.”

Friday, Aug. 2, guests can enjoy a selection of Native films, a stickball demonstration and a stop-action workshop facilitated by Steven Paul Judd and music from DJ, Emcee One, aka, Marcus Anthony Guinn.  

Saturday, Aug. 3, guests can see Native films from a variety of genres including documentaries and dramas with Q&A sessions, a panel discussion and red-carpet photos. Don’t miss autograph booths with accomplished actors and filmmakers Mark Williams, Rod Pocowatchit, LaRonn Katchia, Isaac Trimble and Tatanka Means. Tatanka stars in the new release, Once Upon a River and the upcoming Chickasaw Nation Productions film, The Chickasaw Rancher.

Chickasaw Cultural Center
867 Cooper Memorial Rd.
Sulphur, OK 73086
580-622-7130
  • Aaimpa Café will be open late on Saturday with Indian taco bar with drink at $6.00 per person
  • Theater concession available both days with $2.00 popcorn, $1.50 bottled soda, $1.00 bottled water and candy.
  • Red carpet/photo ops/autographs both days in theater lobby.
  • Native jewelry and accessories available by Brent Deramus, Choctaw, with Chasahomma Jewelries and Accessories

Schedule

(19 films; 9 Q & A's; 1 workshop; 1 panel discussion)

Friday, August 2, 2019

  • 10:00 – Film festival welcome by Fran Parchcorn
  • 10:02 – 11:02 Tvshka Niwvi Aya (a Warrior’s Journey) ; Mark Williams, Choctaw (60 minutes)
  • 11:02 – brief introduction to Mark Williams; Q&A and instructions for heading to village for film interpretation with activity:  stickball demo.
  • 11:05 – Empowered by Travis Hamilton (40 minutes)
    • Stomp dance in village
  • 11:40 – stick ball demonstration activity with Cultural Resources and Mark Williams with the Sulphur Boys and Girls Club
  • 11:45 -- Missing Indigenous (4 minutes 53 seconds)
    • Shadow Dancer (6 minutes, 36 seconds)
    • Awakening (11 minutes, 15 seconds)
  • 12:10 -- Q & A with LaRonn Katchia, Warm Springs/Wasco/Paiutte and Isaac Trimble, Apache/
  • 12:20 – lunch break
  • 1:15 – Introduction of Steven Paul Judd, Kiowa/Choctaw and EMCEE One (Marcus Anthony Guinn), Osage/Potawatomie/Delaware/Puerto Rican
  • 1:17 – Short film series facilitated by Steven Paul Judd:
    • Round Dance (cell phones) (1 minute)
    • Nan Isht Aiokpachi (The Gift) (8 minutes)
    • One World (with Behind The Scenes footage) (20 minutes)
    • Fairies (stopmotion film by Steven Paul Judd)
    • Good 'Ol Boys (stopmotion film by Steven Paul Judd)
  • 2:00 – StopMotion youth film workshop with Steven Paul Judd and EMCEE One
  • 5:00 – day one of festival ends

Saturday, August 3, 2019

  • 10:00 – Day two welcome by Fran Parchcorn
  • 10:02 -- It's Our Song to Sing by J. Neil Henderson, Ph.D., Choctaw featuring Jeremiah Weeden, Chickasaw/Choctaw (5 minutes)
  • 10:07 -- Choctaw hymn by Jeremiah Weeden’s hymn class
  • 10:10 – Round Dance by Steven Paul Judd (1 minute)
  • 10:12 – One World music video by Taboo featuring EMCEE One
  • 10:15 – Knifechief by Mark Williams (14 minutes)
  • 10:30 – Q & A with Mark Williams, Choctaw
  • 10:40 -- Doin' Good by Dylan Merle-Raeburn, Chickasaw (4 minutes)
  • 10:45 – Shouting Secrets by Korinna Sehringer; written by Steven Paul Judd /Tvli Jacob/Mickey Blaine (88 minutes)
  • 12:15 – Q & A with Steven Paul Judd, Kiowa/Choctaw
  • 12:30 – lunch break
  • 1:30 – Montford:  the Chickasaw Rancher trailer (1 minute)
  • 1:35 – Q & A with Tatanka Means, Oglala Lakota/Omaha/Dine¢ and Rancher reps
  • 1:55 – Red Hand by Rod Pocowatchit (80 minutes)
  • 3:15 – Q & A with Rod Pocowatchit, Comanche/Pawnee/Shawnee
  • 3:25 -- Music by EMCEE One (Marcus Anthony Guinn) during stage set-up for panel discussion
  • 3:30 – Panel discussion, NATIVES IN MOTION:  PRODUCING MEDIA MYRIADS TO INSPIRE THROUGH THE ART OF CINEMA with Steven Paul Judd; Mark Williams; EMCEE One; Rod Pocowatchit; Tatanka Means, LaRonn Katchia, Isaac Trimble. Discussion focus will be the ‘myriad’ of facets using mass media to exercise action of the Native narrative.
  • 4:00 pm -- Monster Slayer by Nicole Garcia (20 minutes)
  • 4:30 – Conspiracy to be Free by Colter Johnson featuring Russell Means, Oglala Lakota
  • 4:50 – Q & A with Tatanka Means, Oglala Lakota/Omaha/Dine¢
  • 5:05 – Film Retrospect by LaRonn Katchia, Warm Springs/Wasco/Paiutte and Isaac Trimble, Apache/ (22 minutes, 44 seconds)
    • Missing Indigenous ( 4 minutes 53 seconds)
    • Shadow Dancer (6 minutes, 36 seconds)
    • Awakening (11 minutes, 15 seconds)
  • 5:30 -- Q & A with LaRonn Katchia and Isaac Trimble
  • 5:45 -- Supper break
  • 6:30 – Once Upon a River by Haroulah Rose featuring Tatanka Means (90 minutes)
  • 8:00 – Q & A with Tatanka Means and River rep
  • 8:15 – Festival Ends